Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2007, 4:30 PM CDT for Gibson County, Weakley County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 2, 2007, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Gibson County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:25 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 2, 3:25 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT THU AUG 2 2007 .DISCUSSION... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE MIDSOUTH AGAIN THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS AND THEN RAPIDLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING. THE DENSE HAZE THAT HAS BEEN PLAGUING THE AREA THE PAST COUPLE OF DAYS EASED UP THIS AFTERNOON WITH VISIBILITIES ACROSS MOST LOCATIONS REMAINING ABOVE 6 MILES. PATCHY FOG WILL AGAIN DEVELOP AFTER MIDNIGHT SO HAVE ADDED WORDING FOR THIS IN THE FORECAST. LOWS TONIGHT WILL BE WARM AND MUGGY WITH MOST LOCALES ONLY DIPPING INTO THE LOW TO MID 70S. SAME STORY DIFFERENT DAY TOMORROW AS HOT AND HUMID CONDITIONS REMAIN ALONG WITH THE CHANCE OF ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS. MODELS HAVE NOT BEEN HANDLING THE AFTERNOON CONVECTION VERY WELL SO DECIDED TO KEEP A SLIGHT CHANCE FOR STORMS IN THE FORECAST BASED ON PREVIOUS DAY/S TRENDS. ANOTHER WARM AND MUGGY NIGHT CAN BE EXPECTED SATURDAY NIGHT AS THUNDERSTORMS DIE OFF QUICKLY AFTER SUNSET. BY SUNDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MIDWEST GIVING THIS AREA SOME MUCH NEEDED RAIN. UNFORTUNATELY... LOOKS LIKE THE MIDSOUTH MISSES OUT ON THESE CHANCES FOR RAIN AS ONLY A FEW DIURNALLY DRIVEN THUNDERSTORMS CAN BE EXPECTED SUNDAY AFTERNOON. MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM REGARDING A STRONG UPPER HIGH BUILDING ACROSS THE SOUTHEAST DURING THE START OF THE WORK WEEK. WITH THIS UPPER HIGH AROUND...BELIEVE MOST AREAS WILL BE DRY. THE EUROPEAN KEEPS THIS UPPER HIGH STRONG OVER THE EASTERN HALF OF THE U.S. WHILE THE GFS BRINGS AN UPPER TROUGH ACROSS THE MIDWEST ON TUESDAY. DECIDED TO LEAN MORE TOWARDS THE EUROPEAN AND KEEP THE AREA VERY HOT AND DRY WITH HIGHS REMAINING ABOVE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 97 76 97 / 20 20 10 10 MKL 72 95 70 95 / 20 20 10 10 JBR 73 96 72 96 / 20 20 10 10 TUP 73 96 72 96 / 20 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KNS
Hazardous weather outlook, Aug 2, 3:53 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 PM CDT THU AUG 2 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 353 PM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM CDT ACROSS THE MIDSOUTH. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS UP TO 45 MPH...LOCALLY HEAVY RAINFALL... AND CONTINUOUS LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY THE END OF THIS WEEKEND. AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S AND HIGH HUMIDITY WILL YIELD HEAT INDICIES NEAR 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KNS
In the hours before
Special weather statement, Aug 2, 3:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT THU AUG 2 2007 MSZ001-022115- DE SOTO MS- 344 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...DESOTO COUNTY. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER FAR SOUTHERN SHELBY COUNTY AT 344 PM CDT...DRIFTING WEST AT 5 MPH. STRONG OUTFLOW WINDS WILL SPREAD SOUTH THROUGH NORTHERN DESOTO COUNTY FROM THIS STORM. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 2, 3:47 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT THU AUG 2 2007 TNZ049-088-022115- SHELBY TN-TIPTON TN- 347 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY AND TIPTON COUNTIES. A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF MILLINGTON AT 347 PM CDT...MOVING SOUTHWEST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITY OF MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT.
Special weather statement, Aug 2, 3:51 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT THU AUG 2 2007 TNZ004-021-022130- CARROLL TN-HENRY TN- 351 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CARROLL AND HENRY COUNTIES. A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF SPRINGVILLE TO 6 MILES NORTHWEST OF HUNTINGDON AT 351 PM CDT. THE LINE WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING THE CITIES OF HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 PM CDT.
Special weather statement, Aug 2, 4:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 415 PM CDT THU AUG 2 2007 TNZ003-022145- WEAKLEY TN- 415 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...SOUTHERN WEAKLEY COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF GREENFIELD AT 415 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEAKLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Special weather statement, Aug 2, 4:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CDT THU AUG 2 2007 TNZ089-022145- FAYETTE TN- 420 PM CDT THU AUG 2 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...NORTHERN FAYETTE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF SOMERVILLE AT 420 PM CDT... MOVING SOUTHWEST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 445 PM CDT.
Local storm report, Aug 2, 4:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU AUG 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL OLIVE BRANCH 34.95N 89.83W
08/02/2007 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER SIZED HAIL ON CHURCH ROAD NEAR INTERSECTION OF
PLEASANT HILL RD AND CRAFT RD
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:10 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson | 35 min |
| Aug 2, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Tipton | 26 min |
| Aug 2, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.